Statistical independence in nonlinear maps coupled to non-invertible transformations

Kai Wang, Wenjiang Pei, Haishan Xia, Monica Garcia Nustes, J. A. Gonzalez

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


We investigate the connections between functions of type xn = p (θ T zn) and nonlinear maps coupled to non-invertible transformations. These systems can produce unpredictable dynamics. We study the higher-order correlations in the generated sequences. We show that (theoretically) it is possible to construct systems that can generate sequences that constitute a set of statistically independent random variables. We apply the results in the improvement of a two-dimensional coupled map system that has been used in practical applications as e.g. cryptosystems and data compression.

Original languageEnglish
Pages (from-to)6593-6601
Number of pages9
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Issue number44
StatePublished - 27 Oct 2008
Externally publishedYes


  • Asymptotic deterministic randomness
  • Lisssajous maps
  • Statistical independence


Dive into the research topics of 'Statistical independence in nonlinear maps coupled to non-invertible transformations'. Together they form a unique fingerprint.

Cite this